Discussions By Condition: Medical Stories

Cant get my hands to stop shaking ! !

Posted In: Medical Stories 6 Replies
  • Posted By: Anonymous
  • July 11, 2007
  • 04:44 AM

My hands shake constantly when I lift a very light or very heavy object. Sometimes I noticed my hands shaking while i'm just drinking a cup of water. I also noticed that when I am nervous about something, my hands shake a lot. If anyone has or had the same symptoms...Join in, lets help eachtoher out. Besides, two heads are always better than one.

Reply Flag this Discussion

6 Replies:

  • I have the same problem. Mine is caused by a vitamin D deficiency but hand tremors can be caused by a wide variety of things including side effects from medications, genetics and Parkinson's. With parkinson's, the tremors generally occur when the hands are still, as opposed to vitamin D deficiency and side effects of medications which cause tremors while the hands are in use. You should definitely have a cbc and vitamin B12 and D level check. Also discuss this with your doctor if you are taking any medications that cause tremors. There are a lot of them. Mine are being controlled with primidone but it does not take it away completely.
    ChandraB 3 Replies Flag this Response
  • Have your doctor evaluate you for Parkinsons. It could be dietary...too much coffee, but rule out the serious...
    Monsterlove 2,921 Replies Flag this Response
  • I have the exact same problem, my left hand shakes all the time, my right is much more steady. I was told that this is called "central tick" or "myoclonic jerks". I have seen Neurologists, IM's etc and noone seems to think that this is a bad thing. I have seent hese docs for more than this issue but have brought it up on every visit. I have had all the blood tests necessary and nada. You may want to have your blood sugar tested as well because somethimes when your glucose is low it can exacerbate the problem. For now, just have to live with the idea that you may always shake. If you get any better info let me know as well. Regards.
    Anonymous 42,789 Replies Flag this Response
  • Could be hypoglycemia too.
    Anonymous 42,789 Replies Flag this Response
  • This can be a side effect of certain meds, including antianxiety meds like zoloft. If you are taking any medications at all, please look up your meds on www.drugs.com. If you are taking more than one, you can click on the drug interactions checker and they will check the interactions for you. This website is an invaluable resource, and much more detailed than the info you get with your meds. Most docs and pharmacists just don't take the time to look up a drugs side effect...we as consumers need to do this ourselves. Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • Same. Hands shook all the time when in use (on not resting on something). Also had issues with low blood sugar among other things. In the end, it was discovered that I had 'dangerously low' vitamin D. On about 60,000 units a week now, splitting out with 20,000 every second day. Sometimes more if I feel I need it. Tremors went away almost immediately after I started taking the vit. D prescription. So long as I stay on the vitamin D, the tremors don't appear except when I am super stressed or don't eat for a long period of time which I figure is normal enough. Any time I need to check my blood with a new doctor though - that means going off the supplements so they will agree to the prescription. Tremors start right back up again, along with the low blood sugar, chronic pain, pins and needles, lack of focus, fatigue, dropping things and tripping etc...
    Anonymous 1 Replies
    • November 23, 2015
    • 00:55 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?